MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112970
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 02/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2013) is considered to be a best estimate.This emdr represents the bard/davol perfix plug (device #2).An additional supplemental emdr was submitted to represent the bard flat mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2013 - patient was diagnosed with bilateral inguinal hernias thereby underwent open repair with the implant of bard flat mesh (device #1) for right inguinal hernia and perfix plug (device #2) for left inguinal hernia.Per operative notes, "on left side, an indirect hernia was dissected from cord structures.An perfix plug onlay patch (device #2) was placed and sutured.On right side, a large indirect hernia sac was noted and excised.Perfix plug (device #2) was placed into the defect, and a bard flat mesh (device #1) and was placed over the floor and sutured." (b)(6) 2016 - patient recurrent right inguinal hernia got postponed due to the risk of sudden cardiac death associated with brugada syndrome.(b)(6) 2018 - patient was diagnosed with recurrent bilateral inguinal hernias and groin pain and umbilical hernia thereby underwent laparoscopic repair with the implant of 3dmax mesh (device #3, #4).Per operative notes, "on left side, a direct inguinal hernia was noted.There is no evidence of prior mesh.A 3dmax mesh (device #4) was placed and tacked.On right side, a large direct hernia was noted with previous mesh plug in internal ring adherent to vas deferens.A 3dmax mesh (device #5) was placed and tacked.The umbilical hernia was repair primarily using sutures.".

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22160571
Report Number1213643-2025-00437
Device Sequence Number20688400
Product Code FTL
UDI-Device Identifier00801741016677
UDI-Public(01)00801741016677(17)180428(10)HUXC1508
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2018
Device Catalogue Number0112970
Device Lot NumberHUXC1508
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Initial Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale
Patient Weight80 KG